Title: On the statistics of oceanic waves

Authors: Francesco Fedele

Addresses: School of Civil & Environmental Engineering, Georgia Institute of Technology, Savannah, Georgia, USA

Abstract: An analytical model for the crest statistics of oceanic waves is derived based on the Breitung|s asymptotic formula for the mean h-upcrossing intensity of second-order narrow-band random processes. Comparisons with a wave data set collected at the Tern platform in the northern North Sea during an extreme storm are finally presented.

Keywords: crest statistics; random waves; nonlinearity; wave skewness; Tayfun distribution; ocean waves.

DOI: 10.1504/IJRS.2009.026845

International Journal of Reliability and Safety, 2009 Vol.3 No.1/2/3, pp.258 - 266

Published online: 27 Jun 2009 *

Full-text access for editors Full-text access for subscribers Purchase this article Comment on this article